Aa
A
A
Close
Avatar universal
Vitamin B6 Overdose
Over a year ago I was diagnosed as suffering from acute ataxixc sensory neuropthy. The majority of neurologists examining me could only find one possible cause -an overdose of Vitamin B6. I had been taking 630mg/day for over 2 months.

Since then, I have recovered very slowly, being set back by one relapse. I can now walk a little with leg braces and a walker.

I would like to be in contact with any people (doctors or patients) who have have any experience of Vitamin B6 overdose. I would like to find out what type of recovery I can expect to make. I am the only known case of this in my country so the doctors are unable to make any prognosis, or predictions.
Cancel
13 Answers
Page 1 of 1
Avatar universal
Although 630mg/day of B6 is a megadose, most nutritionists consider B6 overdosing to start at 2000mg/day unless you are significantly underweight, have kidney disease, chronic edema, or a metabolic disorder.  Unfortunately, I cannot come up with any other reasonable diagnosis.

Why were you megadosing B6?

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I went to see a neurologist a few years back with tingling in my fingers. He said it was carpal tunnel syndrome. For this he gave me a low dose of Bs (6 & 12). Don't remember dosage.

Then a year ago last summer the tingling got worse - also in my feet. The neurolgist still said it was carpal tunnel syndrome and gave me this megadose (630mg).

Is the damage irreversible?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Almost all neurological damage is reversible to some degree, though severe damage may take many years, and may not resolve completely. Your doctor should be able to help with this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was told to take B-6 with l-tyrosine for energy and depression in the morning a half hour before breakfast. 2 hours ago

took 500mg. of the tyro and 200mg. of B-6 I got real hyped up and then the B-6 knocked me out. I only weigh 100 pounds.  I think I over did the B-6. Watch out ! I should of been more careful of the dosage. This may help someone out there.   Julie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was told to take B-6 with l-tyrosine for energy and depression in the morning a half hour before breakfast. 2 hours ago

took 500mg. of the tyro and 200mg. of B-6 I got real hyped up and then the B-6 knocked me out. I only weigh 100 pounds.  I think I over did the B-6. Watch out ! I should of been more careful of the dosage. This may help someone out there.   Julie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was told to take B-6 with l-tyrosine for energy and depression in the morning a half hour before breakfast. 2 hours ago

took 500mg. of the tyro and 200mg. of B-6 I got real hyped up and then the B-6 knocked me out. I only weigh 100 pounds.  I think I over did the B-6. Watch out ! I should of been more careful of the dosage. This may help someone out there.   Julie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had toxic  levels of b6 and was taking only a multivitamin once a day.  The symptoms can take years to reverse.  Why were you taking so much?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
i'm 22. 2.5 years ago  b6 ****** up my life, i had been taking about 1200mg a day for 2-4 weeks, unfortunatelly not aware of that and the results. now i have serious brain damage, problems with coordination and  much more... don't take this ****. i had 130iq now i'm afraid to test myself again. nature gives you everything what you need. that's old truth.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I also am trying to diagnose finger nerve damage. I am nervous, but who isn't nowadays? I'm almost 60; live pretty well north of the equator; am a woman; fear MS, and was recently addicted to valium. I quit that, not knowing of drug withdrawal properties. Now my doctor says I have "OD-ed" on vitamin B-6. Whoop-de-doo! I'm in the USA where, frankly, I don't even EXPECT my doctor to help me--everyone is so overwhelmed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
My diabetic boyfriend was taking a multivitamin and mineral formula plus a B complex formula for about 3 weeks and he had a grand mal seizure.  Fortunately he was in bed asleep when it happened.  The ER doctor ran EKG and CAT scan plus blood tests and there was no sign of any physical cause.  His blood sugar was normal, not stressed out and eating and sleeping normally.  So I looked up B vitamin overdose on the internet and found www.acu-cell.com.  We think the seizure was caused by the 150 mg of B6 combined with 800 mcg of folic acid he was taking every day.  After reading the comments above, it sounds like every body is very different.  We eat whole grain breads and cereals, a good mix of fresh and frozen veg, all natural chicken and eggs and organic dairy.  PLENTY of B vitamins in this diet.  Vitamin companies are making big, big money.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I've been taking B12 925mcg, B6 180mg daily. My nutritionist recommends I take these for stress, anxiety, adrenal health and fatigue. I'm no longer fatigue or having panic attacks, but I still have anxious moments and stress when very busy. I just never feel right taking these large amounts and since I've been taking it I Over think everything! That really bothers me, because I have thoughts I've never had before. I question things I've never questioned before. I wonder if these vitamins or worth it...?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
No, yikes. don't take that much B6. That level has been proven to cause nerve damage. B12 is probably OK - there hasn't been research associating it with problems at that level.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was taking multivitamins, b-100 complex and b6 alone for many months or many years, I can't even remember.

I recently started having very strange and scary symptoms:
hypersensitive skin patches
numbness in left hand with tingling
burning in hands
pricks/needles throughout
electric shock pain
electric vibrations/buzzing
muscle twitches
muscle weakness in legs (difficulty walking)
anxiety
irritability

I was told this is b6 toxicity from taking large amounts through supplements.  I am 107lbs and probably can't handle too much.

The maximum recommended intake of b6 in EUROPE is 10mg.  There is a reason.  This vitamin can cripple.  Yet nobody realizes that even though it is considered 'water soluble' -  it can do serious irreversible damage.

Be CAREFUL
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources